Alert archive / Nebraska / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 66, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jun 2, 2019, 7:58 PM MDT for Cherry County, Nebraska. It was in force for 47 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 2, 2019, 7:58 PM MDT (01:58 UTC)
- Expired
- Jun 2, 2019, 8:45 PM MDT
- In force
- 47 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
County Cherry County, NE
The radar
The North Platte radar (KLNX), 103 km from the middle of the area, began a volume at 01:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 2, 7:59 PM MDT | HAIL 1 | 3 S Nenzel, NE | QUARTER SIZE HAIL AND 40 TO 50 MPH WINDS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 2, 3:59 PM MDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 2.0 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 667 J/kg
- Mixed-layer CIN
- -111 J/kg
- Mixed-layer LCL
- 1611 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 151 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.5
The text
As transmitted.
143
WUUS53 KLBF 030158
SVRLBF
NEC031-030245-
/O.NEW.KLBF.SV.W.0066.190603T0158Z-190603T0245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service North Platte NE
858 PM CDT Sun Jun 2 2019
The National Weather Service in North Platte has issued a
* Severe Thunderstorm Warning for...
North central Cherry County in north central Nebraska...
* Until 945 PM CDT/845 PM MDT/.
* At 858 PM CDT/758 PM MDT/, a severe thunderstorm was located near
Cody, or 32 miles southeast of Martin, moving southeast at 15 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Nenzel, Steer Creek Campground and Anderson Bridge State Wildlife
Management Area.
This includes the following highways...
Highway 20 between mile markers 163 and 171.
Highway 97 between mile markers 119 and 128.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather, contact your nearest law enforcement
agency. They will send your report to the National Weather Service
office in North Platte.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4287 10129 4297 10112 4275 10070 4254 10110
TIME...MOT...LOC 0158Z 310DEG 13KT 4290 10120
HAIL...1.25IN
WIND...60MPH
$$
Taylor2 follow-up statements
300
WWUS53 KLBF 030218
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
918 PM CDT Sun Jun 2 2019
NEC031-030245-
/O.CON.KLBF.SV.W.0066.000000T0000Z-190603T0245Z/
Cherry NE-
918 PM CDT Sun Jun 2 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM
CDT/845 PM MDT/ FOR NORTH CENTRAL CHERRY COUNTY...
At 918 PM CDT/818 PM MDT/, a severe thunderstorm was located 10 miles
south of Nenzel, or 29 miles west of Valentine, moving southeast at
25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Nenzel, Steer Creek Campground and Anderson Bridge State Wildlife
Management Area.
This includes the following highways...
Highway 20 between mile markers 163 and 171.
Highway 97 between mile markers 119 and 128.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
North Platte.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4287 10129 4297 10112 4275 10070 4254 10110
TIME...MOT...LOC 0218Z 330DEG 24KT 4278 10112
HAIL...1.00IN
WIND...60MPH
$$
Taylor130
WWUS53 KLBF 030249
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
949 PM CDT Sun Jun 2 2019
NEC031-030258-
/O.EXP.KLBF.SV.W.0066.000000T0000Z-190603T0245Z/
Cherry NE-
949 PM CDT Sun Jun 2 2019
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL CHERRY COUNTY
HAS EXPIRED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been allowed to expire. However gusty
winds and heavy rain are still possible with this thunderstorm.
A Severe Thunderstorm Watch remains in effect until midnight CDT/1100
PM MDT/ for north central Nebraska.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
North Platte.
LAT...LON 4287 10129 4297 10112 4275 10070 4254 10110
TIME...MOT...LOC 0248Z 310DEG 13KT 4271 10101
$$
TaylorWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 5:56 PM MDT, 2 hours 2 minutes earlier.
Area forecast discussion, Jun 2, 5:56 PM MDT, 2 hours 2 minutes before
Area Forecast Discussion National Weather Service North Platte NE 656 PM CDT Sun Jun 2 2019 .SHORT TERM...(This evening through Monday night) Issued at 255 PM CDT Sun Jun 2 2019 Latest satellite imagery shows ample sunshine and largely clear skies overhead. Elsewhere, day cloud phase RGB imagery and regional radar display shows storms developing along/near the Front Range and the Laramie mountains. Current thinking is activity will be confined to the adjacent foothills to the CO Plains and western NEB Panhandle through late afternoon. Thereafter storms will move off the higher terrain into the eastern Panhandle and far western NE early evening. Overall, hi- res guidance, deterministic and HREF, are in good agreement with evolution and depiction overnight. Best instability oriented along an axis that extends from eastern CO into eastern WY and the western NEB Panhandle. With respect to convective mode, multicells are anticipated given effective shear of 20-30 kts tonight. Storms are expected to move off the higher terrain and across western NEB early tonight with a line/cluster or two thereafter moving eastward across north central during the small hours. There will be a threat early on for isolated strong to severe storms, especially near the instability axis, for hail and strong gusts with the overall risk leaning to strong winds more so later on in the mid-late evening. Storms/showers are expected to then exit early morning Monday. Somewhat similar situation tomorrow with the upper trough in a similar position, albeit with better moisture transport wherein surface dew points peaking in the lower 60s in the afternoon. Better instability in place tomorrow as surface lee- side trough sharpens during the day along/near the Front Range. Some organized storms possible With effective shear of 25-35 kts though some uncertainty regarding initiation and placement given weak forcing. Current thinking is best storm chances will be late in the afternoon and evening with isolated-scattered coverage. .LONG TERM...(Tuesday through Sunday) Issued at 255 PM CDT Sun Jun 2 2019 Early Tuesday the large scale pattern will be characterized by a upper-level trough over the western CONUS with a weak closed low near western AZ. Elsewhere, weak zonal flow will be overhead and high pressure will extend into the Southern and Central Plains from the Gulf. The upper trough will be filling in and weakening somewhat the next 24 hrs evolving east into the Southern Rockies through Tuesday night. Meantime, low pressure will extend over the Northern and Central Plains with a surface low in southern Manitoba early Tuesday. A surface trough is forecast to near bisect the local forecast area at that time with a cold front lying from north central ND to western ND into central MT. Modest progress will be made with these two aforementioned features through Tuesday with the cold front moving south to the ND/SD border. An embedded shortwave trough is expected to move atop the upper level ridge into the Central High Plains late Tuesday/early Tuesday night. While this is anticipated to help support the development of isolated-scattered activity, instability and flow aloft appears as limiting factors. Modest ML instability peaking late Tuesday in an area of generally so-so flow (effective shear 20-30 kts at best) combined with weak forcing may be conducive for organized multicells. The greatest chances are Tuesday evening, however, the risk for severe storms appears low. Storm chances return Wednesday afternoon and early Wednesday night. The cold front will continue to move southward while weakening to be near the NEB/SD border by early Wednesday. Meanwhile, surface high pressure will move into the Upper Mississippi Valley Wednesday. Aloft, the aforementioned upper trough will be in the process of moving east. Thereafter the upper trough will move into the Southern High Plains by Wednesday night. Current thinking is marginally unstable conditions and weak flow aloft will limit potential for strong-severe storms with pulse/scant-weak organization expected with anything that develops. Thursday and beyond, the aforementioned upper trough in the central CONUS will move to the Middle Mississippi Valley Friday/Friday night. Meanwhile, another upper trough will be moving into the northwest CONUS Thursday night then then to the Northern High Plains by Saturday. This setup will promote low-end chances for showers and storms Thursday into the weekend. && .AVIATION...(For the 00Z TAFS through 00Z Monday evening) Issued at 644 PM CDT Sun Jun 2 2019 Scattered thunderstorms are expected overnight across western and north central Nebraska. A few could be severe. Otherwise expect low ceilings to develop across portion of central and southwest Nebraska early Monday morning around sunrise. These ceilings will linger until around noontime Monday. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...ET LONG TERM...ET AVIATION...Taylor
Hazardous weather outlook, Jun 2, 4:21 PM MDT, 3 hours 37 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 521 PM CDT Sun Jun 2 2019 NEZ004>010-022>029-035>038-056>059-069>071-094-032230- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 521 PM CDT Sun Jun 2 2019 /421 PM MDT Sun Jun 2 2019/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TONIGHT. Severe thunderstorms are possible this evening across western and portions of north central Nebraska. The threat area is generally along and west of Highway 83, or along and west of a line from Valentine to McCook. Large hail and damaging winds are the main severe weather threats. Minor flooding continues along the Elkhorn River near Atkinson and the North Platte River upstream of Lake McConaughy. Refer to the latest flood products for details. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. There is a chance for scattered thunderstorms again Monday afternoon. Some of these storms may be severe with large hail and damaging winds possible. The area with the greatest threat for severe weather is across the southern Panhandle into far southwest Nebraska. Periodic rain and thunderstorm chances will exist for Tuesday through Saturday. The threat for severe weather is uncertain during this time. Continue to monitor later forecasts for more information. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this evening for areas along and west of Highway 83. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte Taylor
In the hours before
Special weather statement, Jun 2, 6:05 PM MDT, 1 hour 53 minutes before
Special Weather Statement
National Weather Service North Platte NE
605 PM MDT Sun Jun 2 2019
NEZ004-030045-
Sheridan NE-
605 PM MDT Sun Jun 2 2019
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL SHERIDAN COUNTY UNTIL 645
PM MDT...
At 604 PM MDT, Doppler radar was tracking a strong thunderstorm near
Rushville, moving east at 10 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Rushville, Lone Butte, Highway 27 crossing the Niobrara River,
Highway 250 crossing the Niobrara River and Intersection of Highway
27 and Mills Road.
This includes the following highways...
Highway 20 between mile markers 92 and 95.
Highway 250 between mile markers 31 and 48.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A Severe Thunderstorm Watch remains in effect until 1100 PM MDT for
the Panhandle of Nebraska.
LAT...LON 4270 10214 4243 10236 4253 10257 4268 10261
4275 10233
TIME...MOT...LOC 0004Z 287DEG 10KT 4262 10249
TaylorSpecial weather statement, Jun 2, 6:39 PM MDT, 1 hour 19 minutes before
Special Weather Statement
National Weather Service North Platte NE
639 PM MDT Sun Jun 2 2019
NEZ004-094-030130-
Sheridan NE-Western Cherry NE-
639 PM MDT Sun Jun 2 2019
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL CHERRY AND EAST
CENTRAL SHERIDAN COUNTIES UNTIL 730 PM MDT...
At 639 PM MDT, Doppler radar was tracking a strong thunderstorm 14
miles southeast of Gordon, moving east at 20 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Intersection of Highway 61 and Shadbolt Road, Highway 61 crossing the
Snake River, Rock Hill and Morgan Lake.
This includes Highway 61 between mile markers 200 and 211.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A Severe Thunderstorm Watch remains in effect until 1100 PM MDT for
the Panhandle of and north central Nebraska.
LAT...LON 4272 10151 4241 10192 4265 10215 4273 10212
4276 10204
TIME...MOT...LOC 0039Z 287DEG 16KT 4266 10200
TaylorSpecial weather statement, Jun 2, 6:45 PM MDT, 1 hour 13 minutes before
Special Weather Statement National Weather Service North Platte NE 745 PM CDT Sun Jun 2 2019 NEZ005-094-030130- Eastern Cherry NE-Western Cherry NE- 745 PM CDT Sun Jun 2 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL CHERRY COUNTY UNTIL 830 PM CDT/730 PM MDT/... At 745 PM CDT/645 PM MDT/, Doppler radar was tracking a strong thunderstorm 7 miles north of Cody, or 26 miles east of Martin, moving southeast at 20 mph. Half inch hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Cody, Kilgore, Nenzel and Crookston. This includes the following highways... Highway 20 between mile markers 152 and 193. Highway 83 between mile markers 215 and 222. Highway 12 between mile markers 5 and 9. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && A Severe Thunderstorm Watch remains in effect until midnight CDT/1100 PM MDT/ for north central Nebraska. LAT...LON 4293 10041 4273 10117 4299 10146 4300 10057 TIME...MOT...LOC 0045Z 336DEG 18KT 4304 10124 Taylor
Special weather statement, Jun 2, 6:50 PM MDT, 1 hour 8 minutes before
Special Weather Statement National Weather Service North Platte NE 650 PM MDT Sun Jun 2 2019 NEZ004-094-030130- Sheridan NE-Western Cherry NE- 650 PM MDT Sun Jun 2 2019 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN CHERRY AND CENTRAL SHERIDAN COUNTIES UNTIL 730 PM MDT... At 650 PM MDT, Doppler radar was tracking a strong thunderstorm 9 miles south of Rushville, moving southeast at 10 mph. Half inch hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Smith Lake State Wildlife Management Area, Highway 250 crossing the Niobrara River and Billys Lake. This includes Highway 250 between mile markers 21 and 44. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && A Severe Thunderstorm Watch remains in effect until 1100 PM MDT for the Panhandle of and north central Nebraska. LAT...LON 4263 10257 4269 10235 4243 10205 4232 10246 TIME...MOT...LOC 0050Z 328DEG 11KT 4258 10240 Taylor
Special weather statement, Jun 2, 7:32 PM MDT, 26 minutes before
Special Weather Statement
National Weather Service North Platte NE
732 PM MDT Sun Jun 2 2019
NEZ004-094-030215-
Sheridan NE-Western Cherry NE-
732 PM MDT Sun Jun 2 2019
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL CHERRY AND CENTRAL
SHERIDAN COUNTIES UNTIL 815 PM MDT...
At 732 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from 25 miles southwest of Medicine Lake to 16 miles
south of Rushville to 15 miles south of Hay Springs. Movement was
east at 15 mph.
Nickel size hail and wind gusts of 50 to 55 mph will be possible with
these storms.
Locations impacted include...
Diamond Lake, Big Hill, Billys Lake, Morgan Lake, Highway 27 crossing
the Niobrara River, Smith Lake State Wildlife Management Area,
Highway 250 crossing the Niobrara River, Intersection of Highway 61
and Survey Valley Road and Argo Hill.
This includes the following highways...
Highway 250 between mile markers 17 and 39.
Highway 61 between mile markers 184 and 191.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A Severe Thunderstorm Watch remains in effect until 1100 PM MDT for
the Panhandle of and north central Nebraska.
LAT...LON 4250 10277 4269 10206 4271 10172 4234 10171
4224 10270 4232 10275 4244 10275 4244 10277
TIME...MOT...LOC 0132Z 284DEG 13KT 4250 10183 4249 10235 4247 10265
TaylorLocal storm report, Jun 2, 7:34 PM MDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
834 PM CDT SUN JUN 2 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0827 PM HAIL CODY 42.94N 101.25W
06/02/2019 E1.00 INCH CHERRY NE TRAINED SPOTTER
QUARTER SIZE HAIL ALONG WITH 30 TO 40 MPH WIND GUST.
&&
JGOMEZThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 6:05 PM MDT | Special Weather Statement | LBF | Sheridan | 40 min |
| Jun 2, 6:39 PM MDT | Special Weather Statement | LBF | Sheridan | 51 min |
| Jun 2, 6:45 PM MDT | Special Weather Statement | LBF | Cherry | 45 min |
| Jun 2, 6:50 PM MDT | Special Weather Statement | LBF | Sheridan | 40 min |
| Jun 2, 7:08 PM MDT | Severe Thunderstorm Warning | LBF | Cherry | 52 min |
| Jun 2, 7:32 PM MDT | Special Weather Statement | LBF | Sheridan | 43 min |
| Jun 2, 9:25 PM MDT | Special Weather Statement | LBF | Arthur, Deuel | 50 min |
| Jun 2, 9:30 PM MDT | Special Weather Statement | LBF | Grant, Hooker | 45 min |
| Jun 2, 10:14 PM MDT | Special Weather Statement | LBF | Hooker, McPherson, Thomas | 46 min |
| Jun 2, 10:17 PM MDT | Special Weather Statement | LBF | Keith, Perkins | 43 min |
| Jun 2, 10:57 PM MDT | Special Weather Statement | LBF | Blaine, Brown, Logan, Thomas | 48 min |
| Jun 2, 10:59 PM MDT | Special Weather Statement | LBF | Keith, McPherson, Perkins | 61 min |
| Jun 2, 11:42 PM MDT | Special Weather Statement | LBF | Blaine, Lincoln, Logan, Loup | 63 min |
| Jun 3, 12:38 AM MDT | Special Weather Statement | LBF | Custer | 52 min |
| Jun 3, 1:25 AM MDT | Special Weather Statement | LBF | Garfield | 50 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.